Jacob Clynick vaccine death: Healthy Zilwaukee, Michigan teen dies in his sleep three days after taking his second Pfizer COVID-19 vaccine.
The relative told The Detroit Free Press that the only side effects Jacob had experienced from the vaccine were fatigue and fever, which are considered normal.
He complained of a stomach ache on June 15 and went to bed, where he died in his sleep, Burages said.
An autopsy was performed but Jacob’s official cause of death has yet to be determined.
Why are teen boys more susceptible to heart inflammation?
‘If there are factors that can make it riskier for some kids (to get a vaccine), I hope health officials can figure out what those are,’ Burages said.
Jacob was a student at Zilwaukee Elementary. An obituary described him as having been ‘a faithful and active member of the church youth group for many years.’
He also had a love for gaming and Pokémon and was known for his sense of humor.
Jacob’s death is now being investigated by the CDC.
‘The investigation as to whether there is a correlation between his death and vaccination is now at the federal level with CDC,’ the Saginaw County Health Department Medical Director said in a statement to the Free Press.
The statement added that the health department ‘continues to encourage families to speak with their physicians to weigh their own risks and benefits of vaccination’.
Burages said Jacob’s family were told that preliminary autopsy findings suggest his heart was enlarged and had fluid around it when he died.
An extremely rare side effect?
The Michigan Institute of Forensic Science and Medicine, which performed the autopsy on contract with the Saginaw County medical examiner, declined to confirm preliminary findings to the Free Press, citing the ongoing CDC investigation.
He said the investigation could take three to five months to complete.
Jacob’s death comes a month after the CDC reported ‘relatively few’ instances of myocarditis, an inflammation of the heart, among younger people who received the Pfizer or Moderna vaccines. Most cases were minor.
This type of heart inflammation can be caused by a variety of infections, including a bout of COVID-19, as well as certain medications.
The American Academy of Pediatrics said the condition was ‘an extremely rare side effect’ and that most people normally recover without needing treatment.
Last month, an advisory committee to the CDC said there was a ‘likely association’ between some 1,200 reports of heart inflammation and mRNA COVID-19 vaccines made by Pfizer and Moderna. Most of the cases have been in boys and young men according to the report.
Is the vaccine completely safe for children?
It concluded that the vaccines’ benefits greatly outweigh the potential risks.
Following the CDC announcement, the US Food and Drug Administration said will add a warning to the Pfizer and Moderna vaccines.
The gesture comes as medics remain puzzled by apparent heart inflammation in the young and vaccinated and to what degree the COVID vaccine is manifesting such conditions.
As Jacob’s family continue to mourn the boy’s untimely passing, his aunt expressed the importance of determining whether the vaccine was completely safe for children.
‘If there are factors that can make it riskier for some kids (to get a vaccine), I hope health officials can figure out what those are,’ she said.
On Wednesday, Pfizer Inc and its German partner BioNTech SE plan to ask the U.S. Food and Drug Administration (FDA) to approve their COVID-19 vaccine in children aged 11 and younger by fall.